Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Mar 25, 2007, 4:18 PM CDT for Douglas County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2007, 4:18 PM CDT (21:18 UTC)
- Expired
- Mar 25, 2007, 4:44 PM CDT
- In force
- 26 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Douglas County, WI
The radar
The Duluth radar (KDLH), 46 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 252119 SVRDLH WIC031-252200- /O.NEW.KDLH.SV.W.0002.070325T2118Z-070325T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 418 PM CDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN NORTHWEST WISCONSIN... * UNTIL 500 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF CHAFFEY...OR ABOUT 21 MILES SOUTH OF SUPERIOR...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAWTHORNE BY 440 PM CDT... LAKE NEBAGAMON AND POPLAR BY 445 PM CDT... BRULE BY 500 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4642 9222 4627 9207 4651 9151 4669 9170 $$ DAP/KDW
2 follow-up statements
000 WWUS53 KDLH 252135 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 434 PM CDT SUN MAR 25 2007 WIC031-252200- /O.CON.KDLH.SV.W.0002.000000T0000Z-070325T2200Z/ DOUGLAS WI- 434 PM CDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR DOUGLAS COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HAWTHORNE...OR ABOUT 16 MILES SOUTHEAST OF SUPERIOR...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WENTWORTH BY 440 PM CDT... POPLAR...MAPLE BY 445 PM CDT... BLUEBERRY BY 450 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4642 9222 4627 9207 4653 9156 4669 9173 $$ DAP/KDW
000 WWUS53 KDLH 252144 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 442 PM CDT SUN MAR 25 2007 WIC031-252152- /O.CAN.KDLH.SV.W.0002.000000T0000Z-070325T2200Z/ DOUGLAS WI- 442 PM CDT SUN MAR 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS MOVING THROUGH DOUGLAS COUNTY HAD DIMINISHED IN INTENSITY AS OF 440 PM. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4642 9222 4627 9207 4653 9156 4669 9173 $$ DAP/KDW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:28 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 25, 3:28 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT SUN MAR 25 2007
.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR THE UPPER SAINT CROIX VALLEY
EASTWARD THROUGH THE INLAND NORTHWEST WISCONSIN COUNTIES...THE
WATCH IS IN EFFECT UNTIL 1000 PM THIS EVENING. THE DENSE FOG
ADVISORY IS IN EFFECT FOR THE NORTH SHORE OF LAKE SUPERIOR AND IT
INCLUDES ROUTE 61 FROM DULUTH NORTHWARD TO THE CANADIAN BORDER.
&&
.DISCUSSION...
RAPIDLY DEVELOPING THUNDERSTORMS FROM THE TWIN PORTS AREA AND THE
UPPER SAINT CROIX VALLEY ARE MOVING EAST. SUMMERLIKE TEMPERATURES
AND HUMIDITIES OVER INTERIOR NORTHWESTERN WISCONSIN ARE FEEDING
THESE STORMS. THE HUMID AIR IS PASSING OVER A PARTIALLY ICE
COVERED LAKE SUPERIOR...CAUSING VERY DENSE FOG TO FORM. THE
THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA LATE THIS
EVENING AND THE FOG SHOULD DISSIPATE AFTER AN OFFSHORE FLOW BEGINS
SHORTLY AFTER MIDNIGHT TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 222 PM CDT SUN MAR 25 2007/
DISCUSSION...MAIN FOCUS FOR SHORT TERM IS THREAT FOR SEVERE
WEATHER IN SOUTHERN PORTION OF FORECAST AREA. FOCUS FOR LONG TERM
IN PRECIP CHANCES LATE THIS WEEK.
THE SITUATION IS SETTING UP FOR TSTMS ACROSS SOUTHERN
PORTION OF FORECAST AREA. SATELLITE INDICATES BREAKS IN CLOUDS
ACROSS SOUTHERN PORIONS. OBS INDICATE TEMPS IN THE 60S AND 70S
WITH DEWPOINTS IN UPPER 50S TO LOWER 60S. RADAR INDICATES SOME
PRECIP BREAKING OUT ACROSS CENTRAL AND NE MN. SPC MESO TOOLS SHOW
TWO AREAS OF GENERATION...ONE NEAR THE BRD AREA AND THE BEST AREA
IN NW WI EAST OF MN LINE. THE NW WI AREA SHOULD SEE THE MOST
ACTION LATER THIS AFTERNOON AND EVENING. MODELS INDICATE CAPES
600-1200 AND LIFTED INDEXES -2 TO -4 ACROSS THAT AREA. THE SURFACE
LOW IN CURRENTLY IN WEST CENTRAL MN MOVING NORTHEAST. THIS SYSTEM
IS MO9VING FAST...SO PRECIP SHOULD BE OUT OF MN BY 00Z AND NW WI
BY 06Z. WITH ABUNDANT MOSITURE STILL AROUND THE AREA...WILL GO
QWITH AREAS OF FOG TONIGHT AND MONDAY MORNING WITH DENSE FOG
POSSIBLE. DRIER AIR SHOULD DISSAPATE THE FOG BY MID-MORNING MONDAY
AS THE FLOW SWITCHES TO THE NORTH.
SHORT WAVES WILL PASS THROUGH THE AREA THIS WEEK...KEEPING WEATHER
UNSETTLED. THERE WILL BE A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA WED NIGHT AND THU BRINGING THE BEST SHOT FOR SHWOERS AND
THUNDERSTORMS WITH COOLER AIR COMING IN FOR THE LATER PART OF THE
WEEK.
WILL WAIT UNTIL NEAR FORECAST ISSUANCE TIME IF DENSE FOG ADVISORY
IS EXTENDED INTO THE EVENING HOURS ALONG THE NORTHSHORE.
&&
POINT TEMPS/POPS...
DLH 42 62 35 55 / 50 10 10 20
INL 39 61 33 54 / 30 10 30 20
BRD 45 68 37 59 / 30 10 10 20
HYR 48 70 36 57 / 70 10 10 30
ASX 43 66 36 52 / 70 10 10 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 1 AM CDT MONDAY FOR SOUTHERN
COOK/LAKESHORE-SOUTHERN LAKE/LAKESHORE.
WI...NONE.
LS...NONE.
EOMHazardous weather outlook, Mar 25, 1:46 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 146 PM CDT SUN MAR 25 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-261230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 146 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF NORTHWESTERN WISCONSIN AND MUCH OF NORTHEASTERN MINNESOTA THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND SOUTH OF A LINE FROM BRAINERD TO CROMWELL MINNESOTA TO HURLEY WISCONSIN. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE FROM STRONGER STORMS. THE HIGHEST RISK FOR SEVERE THUNDERSTORMS WILL BE ACROSS CENTRAL WISCONSIN INCLUDING SOUTHERN PRICE COUNTY. THERE IS A DENSE FOG ADVISORY IN EFFECT FOR THE TWIN PORTS AREA AND THE ARROWHEAD REGION OF MINNESOTA FOR THIS AFTERNOON. VISIBILITIES WIL BE DOWN TO A QUARTER MILE OR LESS IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. BERDES
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:47 AM CDT | Dense Fog Advisory | DLH | Bayfield, Burnett, Douglas, Sawyer, Washburn | 24 hr |
| Mar 25, 3:28 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 31 min |
| Mar 25, 4:25 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.